U.S. doctors online nowAsk doctors free
A female asked:

Ive had normal periods for years & i am on birth control. this period is irregular. it is now on day 8 and is light, bright red & brown. what do i do?

1 doctor answer2 doctors weighed in
Dr. Mary David
Specializes in Obstetrics and Gynecology
Unclear: I am assuming you mean birth control pills. If you have been on them for 2 years without problems, you could have gotten a different generic, taken one late, or taken another medicine that interfered with them. Or, you could have an infection. If you just started them after regular periods on your own, it is common to have breakthru bleeding on the first 1-2 packages. Hope that helps.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 3, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.